Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Apr 29, 2021, 12:04 AM CDT for Pushmataha County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2021, 12:04 AM CDT (05:04 UTC)
- Expired
- Apr 29, 2021, 12:30 AM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 146 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 976 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.0
The text
As transmitted.
174
WWUS84 KTSA 290504
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
1204 AM CDT Thu Apr 29 2021
OKZ049-053-290530-
Choctaw OK-Pushmataha OK-
1204 AM CDT Thu Apr 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA AND
NORTHEASTERN CHOCTAW COUNTIES UNTIL 1230 AM CDT...
At 1204 AM CDT, a strong thunderstorm was located 3 miles northeast
of Hugo Lake State Park, moving northeast at 45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Fort Towson... Sawyer...
Rattan... Hugo Lake State Park...
Oleta... Cloudy...
Corinne... Apple...
Sobol...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 200 AM CDT for southeastern
Oklahoma.
LAT...LON 3413 9549 3443 9513 3434 9504 3425 9505
3424 9515 3406 9516 3398 9537
TIME...MOT...LOC 0504Z 235DEG 41KT 3410 9535
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 28, 9:02 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 28, 9:02 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
902 PM CDT Wed Apr 28 2021
...UPDATE...
.DISCUSSION...
The main focus in the short term will be the threat for severe
storms and the ongoing flash flooding threat. At the time of
writing, a line of showers and thunderstorms was ongoing across
parts of SE OK and W-central AR. These storms have really been
gathering strength over the past hour or so despite a sluggish
start to the evening. SRH values are rather high at this time
across SE OK and W-central AR. The latest VWP from KFSM indicates
a 0-1km SRH of 516m^2/s^2 with a 0-3km SRH of 600m^2/s^2. This
combined with SBCAPE right around 1000J/kg is indicating an
environment very favorable for rotating supercells across SE OK
and W-central AR over the next several hours with all modes of
severe weather possible. There is some indication that the SRH
could weaken over the next few hours as the low level jet moves
eastward ahead of the developing storms but the past hour or so
has shown the jet not moving eastward as fast as initially
thought. As a result, the supercell threat will likely persist
across SE OK and W-central OK for the next several hours. The
greatest near term threat (over the next hour or through about
10PM) will be the line of storms just west of Sebastian county
Arkansas. These storms are continuing to move into a more
favorable environment characterized above. All severe modes will
be possible for at least the next hour as this cluster of storms
presses eastward.
Another area to watch will be the storm currently located in
central OK producing large hail and damaging wind gusts. The
latest guidance shows the potential for this supercell to continue
ahead of the cold front before impacting parts of northeast
Oklahoma. At the time of writing about 60 to 70% of the available
CAM members have this storm approaching NE OK (close to Tulsa) by
around midnight tonight. The main threats with this particular
storm will be damaging wind gusts and large hail. This storm will
continue to be watched closely.
As alluded to at the beginning of the AFD, flash flooding is
expected to be a concern. PWAT values continue to be extremely
high (1.6 to 1.9" which is in record territory for this time of
year) meaning the threat for flash flooding continues. Locally
heavy rainfall from these thunderstorms is expected with rainfall
rates easily exceeding 1" per hour with rates of 2 to even 3" per
hour possible. These rates combined with saturated soils will
cause flash flooding issues for some locations. Rivers will also
need to be monitored closely as well.
Shower and storm activity will gradually decrease from the
northwest through the night as a cold front slowly moves through
the area. The changes to the short term forecast include PoPs and
QPF with some minor adjustments to other parameters based on the
latest trends. An update will be out soon.
Snider
&&
.PREV DISCUSSION... /Issued 623 PM CDT Wed Apr 28 2021/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Areas of showers/thunderstorms continue across the region
early this evening, with an increase in coverage expected
across southeast OK into northwest AR through the evening hours.
MVFR/IFR conditions will prevail, with poorest conditions in and
near areas of thunderstorms. Expect the bulk of thunderstorms to
exit southeast OK/northwest AR after 07-08Z, with winds becoming
northernly as a cold front pushes south. Improvement in cigs
expected later Thursday morning.
PREV DISCUSSION... /Issued 241 PM CDT Wed Apr 28 2021/
DISCUSSION...
Widespread rainfall overnight through today produced a corridor of
2 to 7 inch rainfall from east central OK through NW AR. The
resultant rain cooled airmass has reinforced a sfc boundary
currently aligned just south of the Red River across NE TX.
Persist warm advection atop this boundary has maintained showers
and storms southeast of Interstate 44 through the day with more
scattered convection occurring further northwest nearer the
synoptic cold front. Short term guidance continues to suggest some
northward advance of the TX boundary into far SE OK later this
afternoon. Assuming this does occur, the resultant conditions
will become notably more favorable for severe weather along and
south of the frontal boundary w/ forecast soundings maintaining
sizable low level hodographs through the evening hours. Further
north nearer the cold front isolated occurrences of funnel clouds
have been reported within the a corridor low level vorticity and
ample low level instability. This zone will become less favorable
by evening and severe weather potential continues to appear low
along the advancing cold front later tonight.
Rainfall and associated flooding remain the most likely severe
weather hazard overnight through early Thursday. Additional
corridors of heavier rainfall are likely to develop where flooding
is ongoing and will locally worsen the situation. Additionally,
major river flooding is forecast along the Illinois basin and
adjacent floodplains will likely experience several days of
flooding.
The front clears the forecast area during the day Thursday with
rain chances focused just south of the forecast area Friday into
Saturday. Data continue to converge toward the upper low
eventually lifting northeastward near or across the forecast area
with shower and storm chances increasing Sunday. Severe weather
potential may increase Sunday afternoon beneath the cold pool
aloft.
The next wave quickly follows the Sunday system with shower and
storm chances increasing again Monday into Tuesday. Exact timing
remains uncertain but the idea of increasing storm chances and
likely some severe weather threat remains a consistent forecast
message for early next week.
PREV DISCUSSION... /Issued 1217 PM CDT Wed Apr 28 2021/
UPDATE...
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Aviation conditions will continue to be degraded through the
period, with periods of TSRA likely to affect all terminals during
the first 6 to 12 hours of the TAF. IFR/MVFR conditions will
prevail through the period, with the worst conditions found in the
stronger thunderstorms. Winds will shift from a southerly
direction to the north Wednesday morning behind the slow moving
cold front. Conditions may begin to improve some late in the
period at the NE OK terminals, with better and more widespread
improvement expected after 18Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 61 76 52 77 / 80 10 0 0
FSM 66 76 54 78 / 100 70 10 10
MLC 63 74 54 76 / 90 50 10 10
BVO 59 76 49 76 / 80 10 0 0
FYV 62 72 49 75 / 100 50 0 0
BYV 62 72 50 74 / 100 50 0 0
MKO 62 74 51 76 / 90 30 10 0
MIO 61 75 49 75 / 90 10 0 0
F10 61 74 52 76 / 90 30 10 0
HHW 65 74 57 75 / 100 80 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 AM CDT Thursday for OKZ049-053>076.
AR...Flood Watch until 7 AM CDT Thursday for ARZ001-002-010-011-019-
020-029.
&&
SHORT TERM...21Hazardous weather outlook, Apr 28, 5:08 PM CDT, 6 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 508 PM CDT Wed Apr 28 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 508 PM CDT Wed Apr 28 2021 ...FLOODING AND SEVERE THUNDERSTORM THREAT CONTINUES... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. TORNADO. RISK...Limited. AREA... Generally along and south of Interstate 40. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA... Eastern Oklahoma and Northwestern Arkansas. ONSET... Ongoing. FLASH FLOOD. RISK...Elevated. AREA... Eastern Oklahoma and Northwestern Arkansas. ONSET... Ongoing. HEAVY RAIN. RISK...Elevated. AREA... Eastern Oklahoma and Northwestern Arkansas. ONSET... Ongoing. DISCUSSION... Thunderstorms are expected to continue to develop through the late afternoon and evening hours across eastern Oklahoma and northwestern Arkansas ahead of a slow moving cold front that is starting to move into northeastern Oklahoma. Heavy rainfall and flash flooding continues to be the main concern going into the evening and overnight hours, especially since soils are very saturated with today's activity. It will not take much for flash flooding to develop once again across the area. Continue to heed road closed signs and turn around, don't drown if you encounter a flooded roadway. Additional heavy rainfall will also affect area rivers as well. Continue to monitor the forecast for the latest information. Conditions continue to remain favorable across the area for severe weather this evening and overnight including a low threat for tornadoes. The area of greatest concern for severe weather will generally be along and south of Interstate 40 across southeast Oklahoma into west-central Arkansas. The most intense storms in this area will be capable of producing all severe weather hazards. Shower and storm activity will gradually diminish from northwest to southeast through the night as the cold front moves through. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential. FRIDAY...No Hazards. SATURDAY...Thunderstorm Potential. SUNDAY...Thunderstorm Potential...High Wind Potential. MONDAY AND TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Showers and thunderstorms will gradually end from the northwest Thursday. The main upper level storm system will finally move northeast out of southwest Texas this weekend and across our area by Sunday, bringing a chance for showers and thunderstorms late Saturday night and Sunday. Another storm system will keep the chances for showers and thunderstorms going into early next week. weather.gov/tulsa contains additional information. Snider
In the hours before
Local storm report, Apr 28, 10:15 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1015 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM FLASH FLOOD 4 NE HACKETT 35.23N 94.36W
04/28/2021 SEBASTIAN AR FIRE DEPT/RESCUE
6 INCHES OF WATER OVER HIGHWAY 45.
&&Local storm report, Apr 28, 10:56 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1056 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM TORNADO 4 S INDIANOLA 35.11N 95.77W
04/28/2021 PITTSBURG OK NWS STORM SURVEY
NWS STORM SURVEY FOUND DAMAGED AND UPROOTED
TREES, A DESTROYED OUTBUILDING, AND DAMAGE
TO A HOME. THIS INFORMATION IS PRELIMINARY
AND THE SURVEY WILL CONTINUE TOMORROW.
&&
TDSLocal storm report, Apr 28, 10:58 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1058 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM FLASH FLOOD CHARLESTON 35.30N 94.04W
04/28/2021 FRANKLIN AR EMERGENCY MNGR
FLOODING ALONG HIGHWAY 22. WATER RESCUE UNDERWAY IN THE
TOWN OF CHARLESTON. RESIDENT TRAPPED IN HOME.
&&
CKHSpecial weather statement, Apr 28, 10:58 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1058 PM CDT Wed Apr 28 2021
OKZ053-290445-
Choctaw OK-
1058 PM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHOCTAW COUNTY UNTIL 1145
PM CDT...
At 1058 PM CDT, a strong thunderstorm was located 4 miles south of
Boswell, moving northeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Hugo... Boswell...
Soper... Kent...
Goodland... Unger...
A Tornado Watch remains in effect until 200 AM CDT for southeastern
Oklahoma.
LAT...LON 3391 9588 3392 9591 3395 9594 3397 9594
3416 9568 3416 9562 3401 9546 3388 9585
TIME...MOT...LOC 0358Z 235DEG 28KT 3397 9584Local storm report, Apr 28, 11:55 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1155 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD BRANCH 35.31N 93.96W
04/28/2021 FRANKLIN AR EMERGENCY MNGR
EMERGENCY MANAGER REPORTS ROADWAY COVERED AT
THE INTERSECTION OF HWY41 AND GAMMILL ST
NEAR BRANCH, AR.
&&
TDSSpecial weather statement, Apr 29, 12:04 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1204 AM CDT Thu Apr 29 2021
OKZ049-053-290530-
Choctaw OK-Pushmataha OK-
1204 AM CDT Thu Apr 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA AND
NORTHEASTERN CHOCTAW COUNTIES UNTIL 1230 AM CDT...
At 1204 AM CDT, a strong thunderstorm was located 3 miles northeast
of Hugo Lake State Park, moving northeast at 45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Fort Towson... Sawyer...
Rattan... Hugo Lake State Park...
Oleta... Cloudy...
Corinne... Apple...
Sobol...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 200 AM CDT for southeastern
Oklahoma.
LAT...LON 3413 9549 3443 9513 3434 9504 3425 9505
3424 9515 3406 9516 3398 9537
TIME...MOT...LOC 0504Z 235DEG 41KT 3410 9535The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:19 PM CDT | Special Weather Statement | TSA | LeFlore | 41 min |
| Apr 28, 7:56 PM CDT | Special Weather Statement | TSA | Haskell, Latimer | 49 min |
| Apr 28, 8:25 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 50 min |
| Apr 28, 8:31 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Sequoyah | 4 hr |
| Apr 28, 8:50 PM CDT | Tornado Warning | TSA | LeFlore | 25 min |
| Apr 28, 9:06 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 39 min |
| Apr 28, 9:14 PM CDT | Tornado Warning | TSA | LeFlore | 31 min |
| Apr 28, 9:19 PM CDT | Areal Flood Advisory | TSA | LeFlore, Sequoyah | 3 hr |
| Apr 28, 9:27 PM CDT | Flash Flood Warning | TSA | LeFlore, Sequoyah | 3 hr |
| Apr 28, 10:21 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 28 min |
| Apr 28, 10:40 PM CDT | Flash Flood Warning | TSA | Adair, Sequoyah | 4 hr |
| Apr 28, 10:58 PM CDT | Special Weather Statement | TSA | Choctaw | 47 min |
| Apr 29, 12:19 AM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, Muskogee, Pittsburg, Sequoyah | 6 hr |
| Apr 29, 12:25 AM CDT | Special Weather Statement | TSA | Pittsburg | 35 min |
| Apr 29, 12:54 AM CDT | Special Weather Statement | TSA | LeFlore | 36 min |
| Apr 29, 1:47 AM CDT | Areal Flood Advisory | TSA | Choctaw, LeFlore, Pushmataha | 4 hr |
| Apr 29, 1:49 AM CDT | Special Weather Statement | TSA | Choctaw | 41 min |
| Apr 29, 2:35 AM CDT | Flash Flood Warning | TSA | Adair, Sequoyah | 4 hr |
| Apr 29, 7:18 AM CDT | Areal Flood Warning | TSA | Choctaw, Haskell, Latimer, LeFlore, Pittsburg, Pushmataha and 1 more | 10 hr |
| Apr 29, 10:56 AM CDT | River Flood Warning | TSA | Cherokee | 4 hr |
| Apr 28, 7:22 PM CDT | Special Weather Statement | TSA | Franklin | 23 min |
| Apr 28, 7:34 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 26 min |
| Apr 28, 7:42 PM CDT | Areal Flood Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Washington | 9 hr |
| Apr 28, 9:27 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 48 min |
| Apr 28, 9:29 PM CDT | Tornado Warning | TSA | Sebastian | 28 min |
| Apr 29, 2:13 AM CDT | Special Weather Statement | TSA | Franklin | 32 min |
| Apr 29, 11:36 AM CDT | River Flood Warning | TSA | Crawford, Franklin | 9 hr |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.